Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2018, 2:15 PM EDT for Banks County, Hall County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2018, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 12, 2018, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Banks County, GA, Hall County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 2:45 PM EDT | TSTM WND DMG | 2 E War Hill Park, GA | 20 TREES DOWNED ALONG ARROWHEAD DRIVE. 2-3 HOMES ALONG LAKE LANIER SUSTAINED DAMAGE. ONE HOME HAD A TREE RIP THROUGH THEIR 2 STORY DECK. KGVL REPORTED 30KT WIND GUST FROM THE SAME STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS82 KFFC 121815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN AUG 12 2018
GAZ014>016-022>025-034-121845-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
White GA-Lumpkin GA-
215 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN
JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH...NORTHERN
GWINNETT...SOUTHEASTERN WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL
245 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lula, or 10 miles
northeast of Gainesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Sugar Hill, Buford, Flowery Branch, Oakwood,
Lula, Maysville, Clermont, Gillsville, Rest Haven, Dougherty,
Candler, Buford Dam-Lake Lanier Parks, Pinefield Crossroads, Aqualand
Park, Chestatee, Murrayville, Oscarville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3453 8363 3451 8367 3443 8361 3449 8354
3448 8346 3446 8340 3442 8338 3432 8339
3431 8338 3411 8406 3443 8407 3450 8379
3456 8362
TIME...MOT...LOC 1815Z 312DEG 18KT 3443 8372
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:24 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 12, 1:24 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 124 PM EDT Sun Aug 12 2018 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 432 AM EDT Sun Aug 12 2018/ SHORT TERM /Today through Monday/... A good deal of uncertainty for this forecast cycle as we have indeed seen some drier air work into the area allowing for lower pop chances. However, precipitable water values that were progged yesterday by the models to be around 1.10 inches today have risen with more recent runs to in excess of 1.50 inches. Combine this with the fact that shortwave driven activity over Tennessee should settle over the area later today during max heating and we should see high coverage than initially thought. Hi-res guidance beginning to pick up on this as well with well over half of the varying members indicating a pseudo-line of storms developing across North GA and progressing through the forecast area into the late evening hours. Because pops were so low to begin with, dont want to go too crazy with an increase but mid range chance certainly looks in play as line approaches deeper moisture over Central GA. Should finally see the promised drier air work in after this last shortwave and will go pop free for North GA including the metro for Monday as precipitable water values fall below an inch. There will be a sharp gradient to the deep layer moisture as central GA will be closer to 1.75 inches requiring 20 to 30 pops for these areas. Otherwise, a nice respite from the hot muggy summer Sun night temps in the lower to mid 60s for areas north of I20. Deese LONG TERM /Monday Night through Saturday/... The long term period begins with a drier airmass over N GA pushing southward into Central portions of the state. By Tuesday afternoon we should see RH values across the state in the 40s and 50s. This will be a much needed change from the wet pattern we have see for the past few weeks. This airmass does not stay over the area long as moisture begins to return Wed afternoon. The ECMWF and the GFS differ continue to differ a bit on just how dry this airmass will be so keeping some slight chance to low chance pops across portions of central GA Tues and Wed afternoon. As the moisture begins to return wed afternoon/evening a weak surface Bermuda like ridge also begins to build in across the northern gulf and southeastern states. This will push the next main frontal system moving east out of the MS river valley northward of the area keeping the deepest moisture and instability north of our CWA through the end of the work week. Will continue with the current thinking of chance pops across the area Thursday through Saturday. The models are showing this next frontal boundary slowly pushing into N GA by next Sat so may need to bump the pops up a bit over the next few days. Temperatures through the extended will stay near average with highs in the upper 80s to lower 90s and lows in the upper 60s and low to mid 70s. 01 && .AVIATION... 18Z Update... VFR through the forecast. Isolated showers/tsra this afternoon all areas, dissipating after sunset. Much drier air moving into the forecast tonight and Monday keeping the risk of convection south of the forecast area. Winds will remain light northwesterly through Monday. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 70 90 68 / 20 10 5 0 Atlanta 91 72 90 71 / 20 10 0 0 Blairsville 84 62 84 60 / 20 5 5 0 Cartersville 89 68 89 66 / 20 10 5 0 Columbus 94 74 93 73 / 20 30 10 20 Gainesville 88 69 88 67 / 20 10 5 0 Macon 93 72 93 71 / 20 30 5 5 Rome 91 68 90 67 / 20 5 5 5 Peachtree City 91 70 91 68 / 20 10 0 5 Vidalia 91 74 92 73 / 20 30 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Aug 12, 10:00 AM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon into tonight. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are expected each day, mainly during the afternoon and evening. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 12, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN AUG 12 2018
GAZ014>016-022>025-034-121845-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
White GA-Lumpkin GA-
215 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN
JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH...NORTHERN
GWINNETT...SOUTHEASTERN WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL
245 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lula, or 10 miles
northeast of Gainesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Sugar Hill, Buford, Flowery Branch, Oakwood,
Lula, Maysville, Clermont, Gillsville, Rest Haven, Dougherty,
Candler, Buford Dam-Lake Lanier Parks, Pinefield Crossroads, Aqualand
Park, Chestatee, Murrayville, Oscarville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3453 8363 3451 8367 3443 8361 3449 8354
3448 8346 3446 8340 3442 8338 3432 8339
3431 8338 3411 8406 3443 8407 3450 8379
3456 8362
TIME...MOT...LOC 1815Z 312DEG 18KT 3443 8372
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:46 PM EDT | Special Weather Statement | FFC | Banks, Hall | 29 min |
| Aug 12, 3:14 PM EDT | Special Weather Statement | FFC | Jackson | 31 min |
| Aug 12, 4:07 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 23 min |
| Aug 12, 5:34 PM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Aug 12, 5:59 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
| Aug 12, 6:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Aug 12, 6:55 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.